Please login or register.

Login with username, password and session length
twitter facebook instagram blogger

Pages: [1] 2 3 ... 7

Author Topic: Another trip to emergency doctor  (Read 17162 times)

Blossom22

  • Member
  • *
  • Posts: 553
Another trip to emergency doctor
« on: March 31, 2013, 10:26:40 AM »

Two weeks ago I was given Mesalazine and my final infliximab will be 19 April

I had a very restless night woke this morning with nasal ache again but very dizzy I sat up in bed and was swaying about confused and head spinning.  I stood up and fell back on bed I was like drunk but head and balance all over

I looked up Mesalazine and a rare side affect is vertigo but its also an infection.  I wondered if due to the infliximab (which suppresses immune system)  I've developed an ear infection or vertigo.  I feel ok but stuck n bed at the moment until my hubby takes me to the emergency doctor at 1pm

They still not 100% if its UC or Crohens

Anyone else experienced this
Logged

Milliemoo

  • Member
  • *
  • Posts: 913
Re: Another trip to emergency doctor
« Reply #1 on: March 31, 2013, 07:38:22 PM »

Sounds grim :(  you poor thing.

I cant give any advice as I have no personal experience of this drug.  How did you get on at the doctor's?

Hope you are feeling better now.
Logged

ariadne

  • Member
  • *
  • Posts: 1773
Re: Another trip to emergency doctor
« Reply #2 on: March 31, 2013, 07:40:46 PM »

Been out all day and have just read this BP.   I hope you got on OK at the doctors and that you soon feel better.

ariadne xx
Logged

Blossom22

  • Member
  • *
  • Posts: 553
Re: Another trip to emergency doctor
« Reply #3 on: March 31, 2013, 08:34:32 PM »

Well it turns out I do have Vertigo, its not nice at all.  Have more tablets to take and a nasal spray too.  It's lousy I can tell you
Logged

Rowan

  • Guest
Re: Another trip to emergency doctor
« Reply #4 on: April 01, 2013, 11:52:01 AM »

You have my sympathy especially on top of all you have had to cope with, vertigo is a tough one and the thing is to find out what is causing it and what type. There are several!

MIne was/is  BPPV and at the moment is responding to the Eply, I have to have another one next Monday.

I hope your vertigo responds the treatment that your GP has prescribed.
Logged

panda762

  • Member
  • *
  • Posts: 189
Re: Another trip to emergency doctor
« Reply #5 on: April 01, 2013, 11:57:30 AM »

Sorry to hear you've been so unwell Babypink  :hug:

I suffer vertigo (on/off) and have done for years. Was rushed to A&E a couple of years ago with a suspected stroke, but (thankfully!) it was just a particularly bad episode of vertigo.

I now take histamines when I start to feel giddy and then lay down for the day (can't function).
I find that if I catch it quickly enough I can just 'lose' one day (better than being ill all week with it).

At the moment I only take my meds as & when, but eventually I suspect the vertigo will be frequent and I'll have to take the histamines every day. At the moment there doesn't appear to be anything specific that triggers it so I have to be constantly on guard.

Hope you soon feel better x
Logged

Katejo

  • Member
  • *
  • Posts: 1929
Re: Another trip to emergency doctor
« Reply #6 on: April 01, 2013, 04:55:16 PM »

When I had an viral ear infection a few years ago, I was at a work conference. I found that taking paracetamol did seem to suppress the dizziness enough so I could stand up and walk around without feeling sick.
Logged

CLKD

  • Member
  • *
  • Posts: 62724
Re: Another trip to emergency doctor
« Reply #7 on: April 01, 2013, 06:20:27 PM »

I woke the first week of Jan. with that awful spinning, new (!  :o) at once it was vertigo  >:(
« Last Edit: April 06, 2013, 01:56:33 PM by CLKD »
Logged
Changes can be scarey, even when we want them!

Blossom22

  • Member
  • *
  • Posts: 553
Re: Another trip to emergency doctor
« Reply #8 on: April 02, 2013, 10:46:01 AM »

Been to my hospital appt for my Crohens checkup which the good news is, it's in remission.  The not so good news is the vertigo which the consultant said is very rare side effect of one of the meds I am taking or a consequences of the nasal issue I had and its the infection gone into my middle ear

So back to basics, continue infliximab, back on prednisoline and now beta hoisting for vertigo and a visit to ENT for a head scan

The med given by OOH doctor was just for sickness and nothing for the vertigo.  Which I have to stop

So fingers crossed it sorts itself out, the Vertigo is just awful
Logged

Blossom22

  • Member
  • *
  • Posts: 553
Re: Another trip to emergency doctor
« Reply #9 on: April 06, 2013, 10:50:40 AM »

Though I was getting better then Friday I felt dreadful.  Never got to work stayed in bed, flat and still.  I called my specialist nurse and she made me another appt with consultant as this "vertigo" is becoming debilitating.  I'm struggling to type this without feeling sick.

My plan is to not have my next infliximab infusion in two weeks, continue with steroids and be monitored and take it from there.  I am practically house bound and can't afford to loose my job, its been the worst year of my life and just want this madness to stop
Logged

Suzi Q

  • Member
  • *
  • Posts: 7474
Re: Another trip to emergency doctor
« Reply #10 on: April 06, 2013, 11:58:59 AM »

HUge hugs sweetie
Ive only had the dizzies never vertigo I can only imagine how your feeling dizzies are bad vut your must be horrific
Fingers crossed they can help asap
Has anyone prescribed belladona for you?
Mum used to get migranes I know its not the same but shed be so dizzy she couldnt walk and she vomited
They gave her that though it was 40 years ago and it helped her odd remembering something like that
XXXXXXXXXXXXXXXXXXXXXXXXXX
Logged

CLKD

  • Member
  • *
  • Posts: 62724
Re: Another trip to emergency doctor
« Reply #11 on: April 06, 2013, 01:57:52 PM »

Keeping still is the only way that I can control it.  If I dare to move  :o ........ the medication stops the nausea which is a side-effect of the vertigo, a bit like being sea-sick in that the inner ear and eyes don't line up properly .........
Logged
Changes can be scarey, even when we want them!

panda762

  • Member
  • *
  • Posts: 189
Re: Another trip to emergency doctor
« Reply #12 on: April 06, 2013, 04:52:14 PM »

Really sorry to hear you're still spinning :(

Vertigo is highly debilitating until you get it under control.
It's like being on the worst ever fairground ride and being unable to get off :(

I was given betahistine (a histamine, opposite to anti-histamines).
8mg tablets, 1-2 tabs per day to be taken with or after food.

You need to take it all the time when you have chronic vertigo, and you need to rest as much as possible (not that you can do anything else!!)

Thankfully, at the moment I find it really helps when I feel an episode coming on. It sounds like you need more time to get your meds sorted out before you can return to anything remotely 'normal'.

DON'T be tempted to over-do things the moment you stop spinning, or you'll exhaust yourself. Take things slowly.  :hug:

Even when you start feeling better, don't try to read or watch tv for a couple of days or you'll possibly set it off again.

xx
Logged

Taz2

  • Member
  • *
  • Posts: 24895
Re: Another trip to emergency doctor
« Reply #13 on: April 06, 2013, 05:26:56 PM »

It is a common side effect of the infusion you are on Babypink. http://www.nhs.uk/medicine-guides/pages/MedicineSideEffects.aspx?condition=Crohn%60s%20disease&medicine=infliximab  I think this is why they tend not to use the infusions until all other treatments have been tried. I hope you feel better soon. Surely you wont lose your job if you are signed off sick or have you only been there for a short time?

Taz x
Logged

Blossom22

  • Member
  • *
  • Posts: 553
Re: Another trip to emergency doctor
« Reply #14 on: April 08, 2013, 06:13:18 PM »

Hi all

There are two things going on which is why it's a little confusing

The side effect of the infusion which basically suppresses my immune system to susceptible to infections which would not normally cause problems.

I did have a sinus problem for two weeks, and they think its either symptomatic of that and gone into my inner ear, or a side affect of the Infliximab or possibly vertigo

I've been given Prochlorperazine then given Betahistine.  Was back in hospital Saturday as it got worse again and I began to panic and was put back on Prochlorperazine which hasn't made too much difference but the doctor said I've tomgivemit chance.  It's now a week and still struggling. 

Back to my consultant tomorrow to discuss the way forward, I just want to be well.  From a person who was fit all her life up to 16th December 2012 then bang it's been a fight ever since
Logged
Pages: [1] 2 3 ... 7